Alert archive / Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Blacksburg, VA

August 13, 2011City of Radford, Virginia

NWS Blacksburg, VA issued this special weather statement at Aug 13, 2011, 4:16 PM EDT for City of Radford, Virginia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2011, 4:16 PM EDT (20:16 UTC)
Expired
Aug 13, 2011, 4:45 PM EDT
In force
29 min
Issued by
NWS Blacksburg, VA

County City of Radford, VA

The radar

The Roanoke radar (KFCX), 23 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.3 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

791 
WWUS81 KRNK 132016
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT SAT AUG 13 2011

VAZ013-014-132045-
MONTGOMERY VA-PULASKI VA-
416 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY AND PULASKI
COUNTIES...

AT 414 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTHEAST OF RADFORD TO 7 MILES SOUTH OF DUBLIN...MOVING EAST AT 15
MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS ASSOCIATED WITH THIS STORM. IF YOU ARE OUT ON
THE WATER GET BACK TO LAND AND FIND A SAFE BUILDING OR SAFE VEHICLE. 

THESE STORMS WILL STAY OVER MAINLY RURAL AREAS OF MONTGOMERY COUNTY 
AND PULASKI COUNTY NEAR AND SOUTHEST OF CLAYTOR LAKE.

LAT...LON 3712 8053 3707 8035 3700 8050 3700 8051
      3697 8057 3704 8072

$$

DS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:56 PM EDT, 20 minutes earlier.

Area forecast discussion, Aug 13, 3:56 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT SAT AUG 13 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT INTO
SUNDAY. COOLER HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE
NORTH MONDAY AND TUESDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 300 PM SATURDAY...

DEEP MOISTURE RESIDES OVER THE CWA...AND WILL REMAIN IN PLACE
UNTIL A FRONTAL PASSAGE SUNDAY. UNTIL THEN EXPECT SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS...SOME OF WHICH WILL PRODUCE
HEAVY RAINFALL DUE TO THE MOISTURE RICH ENVIRONMENT...PWATS 1.50+.

SHOWERS AND THUNDERSTORMS THAT HAVE RESULTED DURING THE PEAK
HEATING PART OF THE DAY SATURDAY MAY WANE SOMEWHAT AFTER
SUNSET...BUT INCREASING CONVERGENCE AHEAD OF A VIGOROUS UPPER
LEVEL SHORT WAVE TROUGH AND ASSOCIATED COLD FRONT WILL LIKELY
RESULT IN A CONTINUED THREAT OF SHRA/TSRA DURING THE OVERNIGHT
AND EARLY SUNDAY. ANTICIPATE BANDS OF SHRA/TSRA TO DEVELOP
UPSTREAM ACROSS THE OH/TN VALLEYS...WITH A TRAJECTORY INTO
INTO THE MID ATLANTIC REGION.

USED A BROAD PAINT BRUSH OF HIGH POPS FOR TONIGHT AND
SUNDAY...LACKING DETAIL OF TIMING DUE TO TEMPORAL UNCERTAINTY OF
THE ANTICIPATED BANDS OF SHRA/TSRA. MAINTAINED HIGH POPS UNTIL
THE WINDS BECOME WESTERLY BEHIND THE COLD FRONT LATER SUNDAY
AFTERNOON.

MEAN WINDS SATURDAY OF 15 KTS SHOULD INCREASE TO 25 KTS BY SUNDAY.
THIS SHOULD RESULT IN FASTER MOVEMENT OF THE SHOWERS AND HOPEFULLY
LOWERING THE THREAT FOR WATER ISSUES WITH RESPECT TO FLASH
FLOODING. STILL CAN'T RULE OUT SOME POOR DRAINAGE FLOODING PER
POTENTIAL FOR SHRA/TSRA TO TRAIN OVER THE SAME AREAS. AS THE UPPER
TROUGH APPROACHES...TEMPERATURES ALOFT WILL BE COOLING...AND THIS
IN TURN MAY RAISE THE POTENTIAL FOR SEVERE STORMS PER INCREASING
LAPSE RATES PROMOTING STRONGER UPDRAFTS FOR LARGER HAIL AND
POTENTIAL FOR MICROBURST WINDS.

TEMPERATURES TONIGHT ARE EXPECTED TO BE MILD...DEW POINTS IN THE
60S PREVENTING THE DRY BULB FROM FALLING MUCH BLO 70 DEG F. TEMPS
SUNDAY WILL BE DEPENDENT ON AMOUNT OF SOLAR INSOLATION. USED BLENDED
MOS FOR SUNDAY DUE TO CLOUD FCST UNCERTAINTIES. TEMPS CAN EASILY
SPIKE IF THERE ARE ANY BREAKS IN THE CLOUD COVER AHEAD OF THE
FRONT.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 355 PM SATURDAY...

WEAK ELONGATED SURFACE LOW PRESSURE EXTENDING FROM THE VA COAST
AND VA COASTAL PLAINS SOUTHWEST INTO THE SC PIEDMONT EARLY IN THE
PERIOD WILL ONLY BEGRUDGINGLY MOVE NORTHEAST AND OFFSHORE BY
WEDNESDAY AS A SERIES OF SHORT WAVE TROFS CONTINUE TO CARVE OUT
AND AMPLIFY UPPER TROF DEVELOPING OVER THE EASTERN PORTION OF THE
NATION.

PROXIMITY TO OLD FRONTAL BOUNDARY...ARRIVAL OF COOLER MID LEVEL
TEMPERATURES...AND AREA OF HIGHER THETA-E AIR ACROSS THE
NORTHEAST AND EASTERN PORTIONS OF THE BLACKSBURG AREA...WITH
UPSLOPING WINDS ACROSS THE NORTHWESTERN MOUNTAINS...WILL WARRANT A
CONTINUED THREAT OF MAINLY DIURNALLY DRIVEN WIDELY SCATTERED TO
SCATTERED SHOWERS/THUNDERSTORMS IN THESE RESPECTIVE AREAS INTO
TUESDAY. SHOULD SEE A RETURN TO DRY WEATHER IN ALL AREAS LATER
TUESDAY INTO TUESDAY NIGHT AS SURFACE HIGH FINALLY ARRIVES IN THE
AREA WITH PASSAGE OF UPPER TROF AXIS.

AMOUNT OF CLOUD COVER AND THREAT OF SCATTERED PRECIPITATION SHOULD
HELP TO HOLD DAYTIME TEMPERATURES DOWN SOMEWHAT...WITH ACTUAL
TEMPERATURES LIKELY TO FALL SOMEWHERE BETWEEN THE COOL MET MOS AND
THE RELATIVELY WARM MAVMOS...CONSISTENT WITH THE INTERNALLY
DERIVED MOSMOS PROJECTIONS THAT WERE PREFERRED FOR THIS FORECAST UPDATE.
OVERNIGHT LOW TEMPERATURES THROUGH THE SHORT TERM PERIOD WERE
QUITE CLOSE ACROSS THE BOARD...AND WERE GENERALLY ACCEPTED WITH
ONLY LIMITED MODIFICATION NEEDED.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 1230 PM SATURDAY...

MEAN FLAT UPPER RIDGE BETWEEN EXITING SHORT WAVE TROF TO THE
NORTHEAST AND APPROACHING TROF OVER THE UPPER MIDWEST WILL LIKELY
LEAVE BLACKSBURG FORECAST AREA DRY WITH SEASONAL TEMPERATURES ON
WEDNESDAY.

ASSOCIATED WEAK SURFACE HIGH FORECAST TO MOVE OFFSHORE WEDNESDAY
NIGHT AS A SERIES OF SHORT WAVE TROFS PUSH SOUTHEAST OUT OF UPPER
MIDWEST...GRADUALLY ESTABLISHING AND AMPLIFYING LONG WAVE TROF
OVER THE EASTERN THIRD OF THE NATION THURSDAY INTO FRIDAY.

BACKING FLOW ALOFT...WITH SURFACE WINDS VEERING INTO THE SOUTHEAST
WITH TIME SHOULD SET THE STAGE FOR A PROLONGED PERIOD OF THETA-E
ADVECTION AND ISENTROPIC LIFT...SUPPORTING AN INCREASED THREAT OF
SHOWERS/THUNDERSTORMS DURING THE LATE WEEK PERIOD...WITH
PRECIPITATION LIKELY TO BE MAXIMIZED ALONG AND IMMEDIATELY EAST OF
THE BLUE RIDGE WHERE UPWARD VERTICAL MOTION FIELDS ARE MAXIMIZED
DUE TO UPSLOPING COMPONENT.

ABUNDANT ANTICIPATED CLOUD COVER AND A GOOD THREAT OF PRECIPITATION
THURSDAY THROUGH FRIDAY SHOULD HELP TO COMPRESS THE NORMAL DIURNAL
TEMPERATURE CURVE...RESULTING IN SEASONAL TO SLIGHTLY BELOW NORMAL
READINGS BY DAY...BUT WITH MILD TEMPERATURES AT NIGHT.

MEAN TROF AXIS SHOULD PASS EAST OF THE BLACKSBURG FORECAST AREA BY
SATURDAY...ALLOWING FOR SLIGHTLY COOLER AND DRIER AIR TO BEGIN FILTERING
INTO THE AREA FROM THE WEST. HOWEVER...COOLER TEMPERATURES ALOFT
IN VICINITY OF TROF AXIS...AND TIMING UNCERTAINTIES WARRANT A
CONTINUED LOW THREAT FOR LINGERING SHOWERS UNTIL A MORE
SUBSTANTIAL PUSH OF DRIER AIR ARRIVES BY SUNDAY.

HPC GUIDANCE FOLLOWED THROUGH THE ENTIRE LONG TERM PERIOD EXCEPT
FOR SOME SMALL TWEAKS NEEDED TO DAILY HIGH AND LOW TEMPERATURES TO
ACCOUNT FOR LOCAL CLIMATOLOGY.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED TO NUMEROUS SHRA/TSRA ARE ANTICIPATED THIS EVENING...
TONIGHT...AND SUNDAY PER DEEP MOIST AIR MASS THAT RESIDES OVER THE
APPALACHIANS. AREAS OF MVFR ARE LIKELY WITH LOCAL IFR.

A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. NUMEROUS SHOWERS
AND TSTMS ARE EXPECTED AHEAD OF THE FRONT...ENDING WITH ITS
PASSAGE LATE IN THE DAY SUNDAY. THE COLD FRONT IS FORECAST TO BE
RATHER ROBUST...MORE TYPICAL OF A FALL FRONT WITH A DISTINCT WIND
SHIFT AND INCREASE IN WIND SPEED FROM THE NORTHWEST BEHIND THE
FRONT SUNDAY. NORTHWEST WINDS OF 20 TO 25 KTS ARE PROGGED AT 5KFT
AGL SUNDAY NIGHT AND MONDAY. THIS SHOULD RESULT IN SOME SFC GUSTS
OF UP TO 25 KTS...ESPECIALLY NEAR THE MTNS. UPSLOPE MVFR CIGS MAY
HOLD IN THE MTNS THROUGH MONDAY NIGHT...THEN HIGH PRESSURE SHOULD
BUILD IN FROM THE WEST...BRINGING A RETURN OF WIDESPREAD VFR FROM
TUESDAY INTO WEDNESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ
NEAR TERM...PM
SHORT TERM...WERT
LONG TERM...WERT
AVIATION...PM
Hazardous weather outlook, Aug 13, 3:39 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT SAT AUG 13 2011

NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-141945-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND-
GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER-
339 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
DOWNPOURS MAY RESULT IN POOR DRAINAGE FLOODING. A FEW STORMS MAY
CONTAIN LARGE HAIL OR DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. STORMS THAT
DEVELOP ALONG THIS FRONT MAY PRODUCE HEAVY RAINFALL...SMALL HAIL...
AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-VAZ043>047-058-059-141945-
STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
339 PM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY
DOWNPOURS MAY RESULT IN POOR DRAINAGE FLOODING. A FEW STORMS MAY
CONTAIN LARGE HAIL OR DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. STORMS THAT
DEVELOP ALONG THIS FRONT MAY PRODUCE HEAVY RAINFALL...LARGE HAIL...
AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON.

In the hours before

Special weather statement, Aug 13, 2:49 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
249 PM EDT SAT AUG 13 2011

NCZ001-131915-
ASHE NC-
249 PM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT ASHE COUNTY...

AT 247 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF DEEP GAP...MOVING SOUTHEAST AT 5 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF ASHE COUNTY.

LAT...LON 3630 8141 3625 8148 3630 8153 3633 8148

DS
Special weather statement, Aug 13, 2:51 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
251 PM EDT SAT AUG 13 2011

VAZ014-017-131915-
FLOYD VA-MONTGOMERY VA-
251 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL AFFECT FLOYD AND MONTGOMERY COUNTIES...

AT 247 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
SOUTHEAST OF CHRISTIANSBURG TO 7 MILES SOUTHWEST OF PILOT...MOVING
SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THESE STORMS WILL BE NEAR CROCKETT SPRINGS AROUND 305 PM...TERRYS
FORK AROUND 310 PM AND CHECK AROUND 315 PM.

LAT...LON 3707 8015 3690 8034 3699 8052 3714 8037

DS
Local storm report, Aug 13, 3:48 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 PM EDT SAT AUG 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             WSW FRIES               36.72N 80.97W
08/13/2011  E1.00 INCH       GRAYSON            VA   TRAINED SPOTTER

            HAIL OBSERVED IN DOWNTOWN FRIES...BEGAN AT 140 PM AND
            LASTED UNTIL 145 PM

&&

PW
Special weather statement, Aug 13, 3:51 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
351 PM EDT SAT AUG 13 2011

VAZ019-023-132015-
ALLEGHANY VA-BOTETOURT VA-
351 PM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY AND BOTETOURT
COUNTIES...

AT 347 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES EAST OF
JORDAN MINES...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF ALLEGHANY COUNTY AND
BOTETOURT COUNTY.

LAT...LON 3770 7984 3760 7990 3769 8008 3772 8005

DS
Special weather statement, Aug 13, 4:14 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
414 PM EDT SAT AUG 13 2011

VAZ032-132045-
PATRICK VA-
414 PM EDT SAT AUG 13 2011

...A STRONG THUNDERSTORM WILL AFFECT PATRICK COUNTY...

AT 410 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WOOLWINE...
MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL STAY OVER MAINLY RURAL AREAS OF PATRICK COUNTY.

LAT...LON 3670 8010 3665 8025 3680 8031 3682 8024

DS
Special weather statement, Aug 13, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT SAT AUG 13 2011

VAZ013-014-132045-
MONTGOMERY VA-PULASKI VA-
416 PM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS WILL AFFECT MONTGOMERY AND PULASKI
COUNTIES...

AT 414 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
SOUTHEAST OF RADFORD TO 7 MILES SOUTH OF DUBLIN...MOVING EAST AT 15
MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. FREQUENT CLOUD
TO GROUND LIGHTNING IS ASSOCIATED WITH THIS STORM. IF YOU ARE OUT ON
THE WATER GET BACK TO LAND AND FIND A SAFE BUILDING OR SAFE VEHICLE.

THESE STORMS WILL STAY OVER MAINLY RURAL AREAS OF MONTGOMERY COUNTY
AND PULASKI COUNTY NEAR AND SOUTHEST OF CLAYTOR LAKE.

LAT...LON 3712 8053 3707 8035 3700 8050 3700 8051
      3697 8057 3704 8072

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 8:01 PM EDTSpecial Weather StatementRNKHenry, City of Martinsville29 min
Aug 12, 9:22 PM EDTSpecial Weather StatementRNKCity of Roanoke23 min
Aug 12, 9:42 PM EDTSpecial Weather StatementRNKCity of Roanoke48 min
Aug 13, 9:13 AM EDTSpecial Weather StatementRNKHalifax47 min
Aug 13, 11:52 AM EDTSpecial Weather StatementRNKAppomattox, Buckingham53 min
Aug 13, 1:43 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax62 min
Aug 13, 1:53 PM EDTSpecial Weather StatementRNKMontgomery, City of Radford67 min
Aug 13, 2:19 PM EDTSpecial Weather StatementRNKPulaski26 min
Aug 13, 2:51 PM EDTSpecial Weather StatementRNKFloyd24 min
Aug 13, 3:17 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Patrick58 min
Aug 13, 3:43 PM EDTSevere Thunderstorm WarningRNKMontgomery, Pulaski30 min
Aug 13, 3:44 PM EDTSevere Thunderstorm WarningRNKGrayson21 min
Aug 13, 3:51 PM EDTSpecial Weather StatementRNKCity of Covington24 min
Aug 13, 4:14 PM EDTSpecial Weather StatementRNKPatrick31 min
Aug 13, 4:44 PM EDTSpecial Weather StatementRNKPatrick31 min
Aug 13, 4:45 PM EDTSpecial Weather StatementRNKCraig30 min
Aug 13, 4:50 PM EDTSpecial Weather StatementRNKTazewell40 min
Aug 13, 5:15 PM EDTSpecial Weather StatementRNKPatrick30 min
Aug 13, 5:55 PM EDTSevere Thunderstorm WarningRNKPatrick37 min
Aug 13, 6:01 PM EDTSpecial Weather StatementRNKGrayson, Wythe29 min
Aug 13, 6:29 PM EDTSpecial Weather StatementRNKGrayson31 min
Aug 12, 9:02 PM EDTSpecial Weather StatementRNKWatauga28 min
Aug 13, 2:21 PM EDTSpecial Weather StatementRNKCaldwell24 min
Aug 13, 2:37 PM EDTSpecial Weather StatementRNKSurry23 min
Aug 13, 2:49 PM EDTSpecial Weather StatementRNKAshe26 min
Aug 13, 3:41 PM EDTSevere Thunderstorm WarningRNKWilkes37 min
Aug 13, 4:19 PM EDTSpecial Weather StatementRNKWilkes26 min
Aug 13, 5:50 PM EDTSpecial Weather StatementRNKStokes25 min
Aug 13, 6:21 PM EDTSpecial Weather StatementRNKStokes39 min
Aug 13, 7:01 PM EDTSpecial Weather StatementRNKStokes29 min
Aug 13, 7:38 PM EDTSevere Thunderstorm WarningRNKSurry, Yadkin67 min

Nearby

Special Weather Statements in Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.